How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. K. Your Own Question
Dr. K.
Dr. K., MD
Category: OB GYN
Satisfied Customers: 3925
Experience:  Board certified OB/GYN with 20 years of experience.
Type Your OB GYN Question Here...
Dr. K. is online now
A new question is answered every 9 seconds

I am experiencing irregular periods, hot flashes, night

Customer Question

Hi there. I am experiencing irregular periods , hot flashes, night sweats, chills, breast tenderness on and off, lost fat everywhere and skin is gotten dry, wrinkling and EXTEMELY thin all over my face and body (brusing and tearing, need help!).
My skin tone left, My skin lost elasticiy AlL over, I don't even know my skin. Its dull and crepey, crying spells, very depressed and devasted. It happens here hand there. I am taking a regular birth control and turning 37 on the 18th.
I want to know if it is possible to add a low does estrogen pill (.25 or .05) While I continue to take birth control to control these symptoms?
Also, I have all these symptoms and blood test showing normal on everything (thyroid, etc. Except I have high SBGH and .07 free testosterone (these are off but I was told they were from birth control) and of course birth control levels are showing for my estradiol, progesterone etc. (just showing the levels of what birth control gives me. However, my hormones are off and I am MISERABLE do not feel the same. I believe I need to get on estrogen.
I am afraid to stop taking my birth control to screw up things even more, very afraid. I am already out of whack behind it all.
I need answers and I need to start doing something to reverse these symptoms ASAP.
Please help in detail,
Thank you!
Submitted: 2 months ago.
Category: OB GYN
Expert:  DocPhilMD replied 2 months ago.

Thanks for this question

Was thyroid and anemia tested?

Customer: replied 2 months ago.
my iron was tested was in normal range same with all thyroid tests.
Customer: replied 2 months ago.
I didn't receive an answer
Customer: replied 2 months ago.
Are you there?
Expert:  Dr. K. replied 2 months ago.

Your hormones are not off and you do not need an estrogen supplement. It sounds like your thyroid is normal and that your hormones are normal for being on the pill, which is to be expected. It is not really relevant to test them or helpful when you are on the pill anyway. It sounds like you are possibly getting to much estrogen. You do not say what pill you are on. Most women do much better on a low dose or ultra low dose pill What pill are you taking? You may also need to see an endocrinologist as all of your symptoms are not pill or hormonal related.

Customer: replied 2 months ago.
I am taking Tri Linyah. I have never had an issue before and I have been on it for almost 5 years now straight. I did forget to mention that I went cold turkey off of Bupropion twice in the last few months. The first time I had been on it about 7 months and just quit it. Then in a month and a half I went back on it and stayed on it for 4 weeks then quit it again. 150XL Bupropion. I was naive and I had quit it before in the past at 75 mg with no issues so I thought it would not affect me. Since all this is and has been happening during and still months later after stopping, I may have caused a hormonal imbalance? Please help. My skin is not the same and all the other symptoms . I feel like there is something actually blocking my estrogen as I have symptoms of low estrogen. As well as I did go through a lot of stress during the past few months.Please help
Expert:  Dr. K. replied 2 months ago.

Some of your symptoms are side effects of the pill. some are not and may be due to buproprion withdrawal. Of course there is something blocking your estrogen, you are on the birth control pill, that is how it works.

Related OB GYN Questions